Heavy Snow, Lawrence
- When
- January 22, 10:00 AM EST to January 23, 9:30 AM EST
- Where
- Lawrence forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.599, -82.537 (the zone’s center; the record gives no point)
A major storm spread snow north during Friday morning the 22nd. The snow reached Lawrence County around 1000E and then north of the Route 50 corridor by early afternoon.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A major storm spread snow north during Friday morning the 22nd. The snow reached Lawrence County around 1000E and then north of the Route 50 corridor by early afternoon.
Southeast Ohio was on the western fringe of the heavier snow.
The snow continued to fall through the night. The snow then diminished and ended Saturday morning the 23rd.
Prior to this storm, a few places had a inch of old snow on the ground.
Snow accumulations of 7 to 10 inches were common near the Ohio River, with a few locations near 12 inches. Snow accumulations diminished into the 6 to 8 inch range further west, toward the towns of Jackson, Athens, and McConnelsville. Perry County was far enough northwest to miss out on the heavy snow, with only 2 to 4 inches of accumulation over 24 hours.
The cooperative observer at Newport saw a 10 inch snow accumulation. Jackson and Gallipolis both had 7 inches of snow accumulate. Waterloo and South Point measured an 8 inch accumulation. The Scalia Lab at the Ohio University in Athens, and the emergency manager in McConnelsville reported around a 7 inch snow accumulation. A 7 inch accumulation also occurred near McArthur.
In the wake of the storm, the clearing sky and a fresh snow cover allowed temperatures to reach on either side of the zero mark for dawn on the 24th. The coldest reading was 6 below zero from Waterloo in Lawrence County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 22, 9:33 AM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EST FRI JAN 22 2016
.SYNOPSIS...
A MAJOR WINTER STORM AFFECTS THE AREA TODAY THROUGH SATURDAY.
SUNSHINE RETURNS ON SUNDAY. NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES NEXT WEEK WITH NO BIG EVENTS.
&&
.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...
DRY AIR TO THE SOUTHWEST IS A BIT OF A CONCERN...AND HAVE SOME
INCONSISTENCIES IN THE LOCAL MODELS ON HOW IT IS BEING HANDLED.
HOWEVER...CREATION OF CROSS SECTIONS...EVEN WITH THE DRIER BUT
OFTEN THROWN OUT NAM...SHOW HEALTHY MOISTURE IN THE DENDRITIC SNOW
GROWTH LAYER. SO...NO MAJOR CHANGES AT THIS POINT...AND THINK IT
WOULD BE A DISSERVICE IF WE DID SO...AND WILL RIDE THE CURRENT
FORECAST. WILL ALSO WATCH THE NORTHWARD EXTENT OF THE BAND SETTING
UP TODAY.
PREVIOUS DISCUSSION...
NO CHANGES TO HEADLINES AREAS...BUT ADJUSTED SNOW AMOUNTS. THE
MODELS CONTINUE WITH A MAJOR WINTER STORM FOR THE AREA TODAY AND
TONIGHT. AN AREA OF SLEET AND FREEZING RAIN IS STILL INDICATED
OVER THE FAR SOUTHERN COAL FIELDS AND FAR SOUTHERN MOUNTAINS FOR
THE FIRST PART OF THE DAY TODAY...WHILE THE REMAINDER OF THE AREA
WILL BE SNOW. MODELS INCREASINGLY SHOW THE MAIN BAND OF HEAVY
PRECIPITATION ROTATING NORTHWARD AROUND THE UPPER LOW TO OUR
SOUTH...WILL SWING A BIT FURTHER NORTH BEFORE BECOMING NEARLY
STATIONARY FOR A TIME LATER TODAY AND TONIGHT AS THE UPPER LOW
CENTER/SURFACE LOW SLOWLY SHIFT EASTWARD ACROSS THE SOUTHERN
STATES. SO...THE ONLY SIGNIFICANT CHANGE TODAY WAS TO ADJUST SNOW
TOTALS UP FROM NORTHEAST KENTUCKY INTO NORTHEAST WEST VIRGINIA AND
NORTH...WHILE DECREASING AMOUNTS OVER THE SOUTHERN COAL FIELDS AND
SOUTHWEST VIRGINIA ESPECIALLY AS THEY GET INTO A RELATIVE DRY SLOT
THIS AFTERNOON. TEMPERATURES REMAIN BELOW FREEZING...EXCEPT
POSSIBLY BRIEFLY OVER SOUTHWEST VIRGINIA TODAY. THE HEAVIEST BAND
IN THE WRAPAROUND PRECIP SHIELD OF THE UPPER LOW WILL WIND DOWN
LATER TONIGHT FROM NORTHWEST TO SOUTHEAST...BUT KEEP GOING STRONG
OVER THE NORTHERN MOUNTAINS OF WEST VIRGINIA.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
NO SIGNIFICANT CHANGES NECESSARY TO THE PREVIOUS FORECAST...OTHER
THAN TO TWEAK SNOW AMOUNTS A BIT HERE AND THERE BASED ON CURRENT
POPS/MODEL TRENDS. LOW PRESSURE SYSTEM WILL SLOWLY BE PUSHING EAST
AT THE START OF THE SHORT TERM PERIOD...WITH PRECIPITATION
CONTINUING TO WRAP AROUND THE BACK SIDE OF THE LOW INTO THE AREA.
STILL LOOKING AT PERIOD OF MODERATE TO HEAVY SNOW POSSIBLE AT THE
START OF THE PERIOD...PARTICULARLY EAST OF THE OHIO RIVER...WITH
STRONG DEFORMATION ZONE/LIFT EXPECTED ACROSS THE AREA. AT THIS
POINT...GENERALLY HAVE AN ADDITIONAL 6-12 INCHES ACROSS THE NORTHERN
MOUNTAINS...WITH AN ADDITIONAL 4-6 ACROSS THE CENTRAL MOUNTAINS AND
COUNTIES JUST TO THE WEST OF THE NORTHERN MOUNTAINS...WITH
ADDITIONAL LIGHT ACCUMULATIONS ACROSS THE WEST VIRGINIA LOWLANDS AND
SOUTHEAST OHIO. SNOW WILL GRADUALLY TRANSITION TO MAINLY UPSLOPE IN
NATURE LATE SATURDAY NIGHT/EARLY SUNDAY AS STRONGER FORCING EXITS
REGION...WITH A LIGHTER/HIGHER SNOW RATIO SNOW DEVELOPING.
GRADUAL CLEARING FROM WEST TO EAST LATE SATURDAY NIGHT INTO
SUNDAY...WITH THE POTENTIAL FOR RATHER COLD TEMPERATURES SUNDAY
MORNING...MAINLY ACROSS OHIO AND AREAS THAT CLEAR WITH THE SNOW
COVER ON THE GROUND. ELECTED TO GO BELOW GUIDANCE IN MANY AREAS TO
ACCOUNT FOR THIS...AND ITS POSSIBLE FORECAST LOWS WILL HAVE TO GO
EVEN LOWER...BUT BROUGHT OVERNIGHT LOWS SATURDAY NIGHT/SUNDAY
MORNING INTO THE SINGLE DIGITS ACROSS OHIO.
REMAINDER OF SHORT TERM LOOKS TO BE DRY WITH HIGH
PRESSURE...ALTHOUGH ANOTHER SYSTEM APPROACHES BY EARLY NEXT WEEK.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE AT THE START OF THE PERIOD PROVIDES FOR A CLEAR
CALM COLD NIGHT SUN NT...PARTICULARLY WITH THE STILL RELATIVELY
FRESH SNOW COVER.
THE HIGH MOVES OFF TO THE E MON...AND A COLD FRONT APPROACHES FROM
THE W. THIS BRINGS ABOUT MILDER AIR AND INCREASING MOISTURE...WITH
THE CHANCE FOR SHOWERS BY MON NT. HOWEVER...EVEN WITH THE MILDER
AFTERNOON MON...FREEZING RAIN IS A POSSIBILITY IN THE MOUNTAINS
MON NT INTO TUE MORNING...BEFORE THE FRONT COMES THROUGH AND
COLDER AIR ARRIVES ALOFT TUE AFTERNOON.
UPSLOPE SNOW SHOWERS CONTINUE THROUGH WED IN THE WAKE OF THAT
FRONT. HIGH PRESSURE BUILDS IN FOR A DRY INTERLUDE LATER WED NT
INTO THU...BEFORE THE NEXT COLD FRONT ARRIVES BY FRI MORNING. THIS
FRONT WILL LACK MILDER AIR AND MOISTURE AHEAD OF IT...WITH THE
CHANCE FOR SNOW SHOWERS BEHIND IT ON FRI.
USED A MODEL BLEND AND WPC FOR TEMPERATURES FOR THE MOST PART.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
12Z FRIDAY THRU 12Z SATURDAY... VFR CONDITIONS WILL DETERIORATE
FROM SOUTH TO NORTH AS A MAJOR WINTER SNOW STORM MOVES INTO THE
REGION FROM SOUTH TO NORTH TODAY AND TONIGHT. LOWERING CONDITIONS
TO MVFR WILL COINCIDE WITH THE ARRIVAL OF THE SNOW...THEN LOWER TO
LIFR AS SNOW INTENSITY INCREASE DURING THE AFTERNOON AND EVENING.
THESE LIFR CONDITIONS WILL BE MAINTAINED THROUGH FRIDAY NIGHT. ON
EXCEPTION WILL BE IN THE FAR SOUTHERN COAL FIELDS AND SOUTHERN
MOUNTAINS...WHERE SOME OF THE PRECIPITATION TODAY WILL BE A MIX OF
SNOW...SLEET AND FREEZING RAIN BEFORE CHANGING BACK TO SNOW LATER
TODAY. EASTERLY WINDS WILL INCREASE TO 10 TO 15 THIS AFTERNOON AND
EVENING...WITH GUSTS TO 30 KTS ON RIDGETOPS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE...HIGH TONIGHT...MEDIUM FRIDAY.
ALTERNATE SCENARIOS: TIMING OF SNOW WITH LOW CEILINGS AND
VISIBILITIES COULD VARY BY A COUPLE OF HOURS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H L L L L L L L L L
HTS CONSISTENCY H H M L L L L L L L L L
BKW CONSISTENCY M M L L L L L L L L L L
EKN CONSISTENCY H H H H H M L L L L L L
PKB CONSISTENCY H H H H H H H M M L L L
CKB CONSISTENCY H H H H H H H L L L L L
AFTER 12Z SATURDAY...
WIDESPREAD IFR OR WORSE EXPECTED WITH A WINTER STORM SYSTEM
FRIDAY NIGHT INTO SATURDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR WVZ005>008-
013>016-024>026-033-034.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR WVZ035-036.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR WVZ027-028-030-
037>040-046-047.
WINTER STORM WARNING UNTIL 10 PM EST SATURDAY FOR WVZ017>020-
029-031-032.
WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR WVZ009>011.
OH...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR OHZ087.
WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR OHZ075-076-
083>086.
WINTER WEATHER ADVISORY UNTIL 7 PM EST SATURDAY FOR OHZ066-067.
KY...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR KYZ101>103-
105.
VA...WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...JMV/SL
NEAR TERM...RPY/26
SHORT TERM...SL
LONG TERM...TRM
AVIATION...JMVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 519 AM EST FRI JAN 22 2016 OHZ075-076-083>086-WVZ009>011-231030- ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-PLEASANTS- TYLER- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-WVZ005>008-013>016-026-231030- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-BOONE- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ027-028-030-037>040-046-047-231030- CLAY-BRAXTON-LEWIS-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033-034-231030- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035-036-231030- RALEIGH-FAYETTE- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ017>020-029-031-032-231030- WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-HARRISON-TAYLOR- 519 AM EST FRI JAN 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-231030- PERRY-MORGAN- 519 AM EST FRI JAN 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM SNOW ELKINS 38.94N 79.84W
01/22/2016 M4.0 INCH RANDOLPH WV SNOW OBSERVER
SNOW DEPTH.
&&
EVENT NUMBER RLX1600060
MECPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM SNOW BECKLEY 37.79N 81.19W
01/22/2016 M3.0 INCH RALEIGH WV PUBLIC
SNOW DEPTH.
0756 AM SNOW BECKLEY 37.79N 81.19W
01/22/2016 M0.4 INCH RALEIGH WV PUBLIC
&&
EVENT NUMBER RLX1600061
EVENT NUMBER RLX1600062
MECPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM SNOW 3 ENE ROCK CAVE 38.85N 80.29W
01/22/2016 E4.0 INCH UPSHUR WV PUBLIC
SNOW DEPTH.
&&
EVENT NUMBER RLX1600063
MECPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM SNOW 1 E ALUM CREEK 38.29N 81.78W
01/22/2016 M1.0 INCH KANAWHA WV NWS EMPLOYEE
VISIBILITY LESS THAN 200 FEET
&&
EVENT NUMBER RLX1600064
MECThe national radar mosaic for the moment the first event began.
8 heavy snow, 1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608974, 608975, 608976, 608979, 608977, 608980, 608982, 608981, 608983.